MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES
Model Number 72203127
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that pieces of metal from the burr were coming off and leaving tiny shards in the patient.No patient injuries were reported.
 
Additional Manufacturer Narrative
Functional inspection was performed and the inner burr did not rotate freely within the outer sheath, friction was felt in the unloaded condition.The inner burr was noted to be hitting the distal tip of the outer sheath.Galling of the inner sheath was noted opposite of the bronze bushing confirming the reported shedding.The condition of the device indicates excessive side loading took place during use causing the reported shedding.Device returned for evaluation device evaluated by the manufacturer evaluation codes updated.

Brand Name
BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6821170
Report Number1219602-2017-01031
Device Sequence Number16471947
Product Code HAB
UDI-Device Identifier03596010655899
UDI-Public(01)03596010655899(17)190209(10)50615075
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203127
Device Catalogue Number72203127
Device Lot Number50615075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1